Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2000, 2:55 PM MDT for Guadalupe County, New Mexico. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 2:55 PM MDT (20:55 UTC)
- Expired
- May 25, 2000, 3:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Guadalupe County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:10 PM MDT | Hail 1.75 | Santa Rosa, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS55 KABQ 252059 SVRABQ NMC019-252145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF PUERTO DE LUNA...OR ABOUT 9 MILES SOUTHWEST OF SANTA ROSA...MOVING NORTHEAST AT 20 MPH AND ANOTHER SEVERE THUNDERSTORM 20 MILES SOUTHEAST OF SANTA ROSA MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF PUERTO DE LUNA AT 300 PM MDT OVER SANTA ROSA AT 305 PM MDT 6 MILES SOUTHEAST OF SANTA ROSA LAKE STATE PARK AT 320 PM MDT 5 MILES NORTHWEST OF CUERVO AT 345 PM MDT 5 MILES SOUTHEAST OF NEWKIRK AT 345 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. LAT...LON 3487 10488 3475 10473 3481 10414 3521 10451
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 AM MDT, 11 hours 45 minutes earlier.
Area forecast discussion, May 25, 3:10 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 AM MDT THU MAY 25 2000 THE FRONTAL BOUNDARY HAS PUSHED THROUGH ALL OF OUR EASTERN PLAINS (AND STILL SAGGING SOUTHWARD)...WITH WEAK EASTERLIES THROUGH THE CENTRAL MOUNTAIN PASSES. RESULT HAS BEEN IMPORT OF HIGHER DEW POINTS AND DEVELOPMENT OF HIGH BASED SHOWERS WITHIN CONVERGENCE ZONE ALONG THE RIO GRANDE VALLEY. EAST WINDS HERE SHOULD DIE SHORTLY. THE UPPER LOW OVER NORTHERN BAJA WILL BECOME MAIN PLAYER AS IT EVOLVES INTO AN OPEN-WAVE AND PASSES OVER SOUTHERN ARIZONA TODAY...AND CENTRAL/SOUTHERN NEW MEXICO TONIGHT. THE COMBINATION OF SURFACE PRESSURE FALLS AND AFTERNOON MIXING WILL CAUSE THE FRONTAL BOUNDARY TO LIFT/ERODE BACK TOWARD THE NORTHEAST AND BECOME RATHER DIFFUSE LATER THIS AFTERNOON. DEEPEST MOISTURE WILL REMAIN POOLED ACROSS THE NORTHEAST WITHIN E-SELY SURFCE GRADIENT. WINDS ACROSS THE SOUTHEAST...ROSWELL VICINITY...SHOULD TURN BACK TO THE SOUTHWEST THIS AFTERNOON. NERN ZONES WILL BE UNDER LEFT EXIT REGION OF 90 KNOT JET MAX. THE STRONGLY SHEARED ENVIORNMENT WILL FAVOR DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLY A FEW SUPERCELLS ACROSS PARTS OF THE EASTCENTRAL AND NORTHEAST. WILL INCLUDE MENTION OF SEVERE PER LASTEST SPC DAY ONE OUTLOOK. ALTHOUGH THE CAP WILL BE MUCH WEAKER THAN RECENT DAYS...IT MAY STILL HOLD ACROSS OUR SE PLAINS. ACROSS WESTERN AREAS...ISOLATED/WIDELY SCATTERED HIGH BASED SHOWERS AND THUNDERSTORMS STILL A GOOD BET WITH STEEP MID-LEVEL LAPSE RATES. GUSTY WINDS AND DRY LIGHTNING OF MAJOR CONCERN. HIGH TEMPERATURES FINALLY TAKING A DOWN TURN...AND WILL SHAVE ABOUT 5-10 DEGREES OFF THOSE OBSERVED WEDNESDAY FOR MOST AREAS. STILL..A FEW RECORDS MAY FALL HERE AND THERE. BREEZY MOST AREAS TOO. A CONVECTIVE CLUSTER OF SORT MAY ROLL ACROSS THE NE/ECNTL PLAINS TONIGHT WITH EVENING CONVECTION SLOWY DYING ACROSS THE CENTRAL AND WEST. MAYBE A LINGERING SHOWER UNTIL AROUND MIDNIGHT CENTRAL SECTIONS AND ISOLATED THUNDER POSSIBLE ACROSS CHAVES COUNTY. THE UPPER TROUGH AXIS MOVES EAST OF THE STATE FRIDAY AFTERNOON...WITH NWLY FLOW FOLLOWING. A SHORT WAVE OR TWO MAY AFFECT THE NCNTL AND NE...WILL KEEP A MENTION OF PRECIP THESE AREAS ON FRI. OTHERWISE...MAIN WX WILL BE STRONGER WINDS AS GRADIENTS SURFACE AND ALOFT TIGHTEN. WINDY MOST AREAS. NWLY FLOW LINGERS ACROSS THE NORTHEAST ON SATURDAY...BEFORE THE MONSTER RIDGE RETURNS SUNDAY AND MEMORIAL DAY. BACK TO MORE RECORD HEAT. ABQ BN 090/058 087/055 092 41110 SAF BN 085/049 082/045 087 41221 TCC EB 088/061 093/058 096 41242 .ABQ...NONE KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 49 min |
| May 25, 3:19 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 41 min |
| May 25, 4:10 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 65 min |
| May 25, 5:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.